Alert archive / Minnesota / Special Weather Statements in 2009
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 9, 2009, 10:08 PM CDT for Waseca County, Minnesota. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2009, 10:08 PM CDT (03:08 UTC)
- Expired
- Jul 9, 2009, 11:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Twin Cities, MN
County Waseca County, MN
The radar
The Minneapolis radar (KMPX), 88 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KMPX 100308 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1008 PM CDT THU JUL 9 2009 MNZ083>085-100400- BLUE EARTH-STEELE-WASECA- 1008 PM CDT THU JUL 9 2009 AT 1008 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF ST CLAIR. THIS STORM WAS MOVING EAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL AND VERY HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ST CLAIR. PEMBERTON. WALDORF. JANESVILLE. OTISCO. NEW RICHLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. && LAT...LON 4420 9333 4390 9324 4388 9381 4411 9395 TIME...MOT...LOC 0308Z 260DEG 33KT 4404 9389 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 9, 6:31 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 9, 6:31 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 631 PM CDT THU JUL 9 2009 .AVIATION... /00Z TAF ISSUANCE/ MESSY FORECAST AHEAD FOR MOST OF THE TAF SITES. SURFACE COLD FRONT JUST WEST OF KAXN ATTM WITH SCATTERED RW/TRW CONTINUING TO DEVELOP IN THE VICINITY. BOUNDARY WILL MOVE VERY SLOWLY EASTWARD OVERNIGHT AND LIKELY STILL BE WEST OF KMSP BY DAYBREAK. SURFACE DEW POINTS CONTINUE TO RISE WITH LOWER 70S NOTED FROM SW MN UP TO NEAR KAXN. THIS MOIST AXIS WILL GRADUALLY TURN EASTWARD OVERNIGHT WITH EASTERN AND SOUTHERN MN AND WEST CENTRAL WI VULNERABLE FOR EXTENSIVE MVFR CEILINGS AND FOG. HAVE INDICATED THIS FOR KRWF THROUGH KMSP...KRNH AND KEAU DURING THE OVERNIGHT HOURS. EXPECT SHOWERS AND A FEW THUNDERSTORMS TO CONTINUE DEVELOPING ALONG AND AHEAD OF THE FRONT AND USED TEMPO GROUPS THIS EVENING FOR KRWF AND KSTC AND DURING THE OVERNIGHT HOURS AT KMSP AS WELL AS KRNH AND KEAU. CEILINGS TO IMPROVE TO VFR IN THE MORNING FOR THE EASTERN AND SOUTHERN AREAS WITH INCREASING W TO NW SURFACE WINDS SPREADING ACROSS THE FA. && .DISCUSSION... /ISSUED 335 PM CDT THU JUL 9 2009/ A TRICKY CONVECTION FORECAST THIS EVENING. STRONG STORMS FAR NW IOWA JUST NORTH OF THE 12C H7 TEMP AND INCREASING LOW LEVEL CONV. RUC ANALYSIS OF 850 MB WINDS SHOWING A TENDENCY FOR MORE SW/WSW WINDS FARTHER NORTH OVER WEST CENTRAL MN...WHILE MAINTAINING MORE S WINDS OVER EASTERN NEB. STRONG SW 850 WIND CONTINUE INTO EAST CENTRAL MN. IT WOULD APPEAR THAT THE GREATEST SVR WX THREAT WOULD BE OVER SW OR SOUTH CENTRAL MN THIS EVENING. STILL EXTENSIVE CLOUD COVER OVER MUCH OF MN CWA WITH A FEW POCKETS OF CLEARING OVER WEST CENTRAL. A FEW STRONG STORMS COULD DEVELOP NEAR THE COLD FRONT WITH STILL REMAINING STRONG SHEAR. NO WELL DEFINED HOT PROD AHEAD OF THE COLD FRONT...AND CONV WILL BECOME LESS DEFINED LATER THIS EVENING. CONTINUED WARM ADVECTION AND CONV OVER NW IA COULD MAINTAIN ITSELF OVER FAR SOUTHERN MN OVERNIGHT. WILL KEEP THE HIGHEST POPS OVER THIS AREA AND MAY NEED TO WATCH FOR POSSIBLE TRAINING WITH THE MOISTURE PLUME IN PLACE. OTHERWISE...THE ABOVE MENTIONED ZONE OF WARM ADVECTION MAY BE MAINTAINED OVER SOUTH CENTRAL MN FRIDAY AS WESTERLY UPPER JET RIDES ACROSS N MN. SATURDAY STILL LOOKS GOOD WITH RIDGE PASSING OVER AREA. SOME MID LEVEL WARM ADVECTION DEVELOPS ON SUNDAY BUT AS RIDGE PASSES BY BUT THIS MAY BE CONFINED MORE TO SW MN, BETTER CHANCE FOR MORE WIDESPREAD PRECIP APPEARS TO BE ON TUESDAY AND TUESDAY NIGHT WITH ANOTHER VIGOROUS TROF RIDES ACROSS THE NORTHERN ROCKIES. ACTUALLY A SIMILAR SCENARIO TO LAST NIGHT AND TODAY BUT PERHAPS A FASTER MOVING SYSTEM. TEMP TRENDS APPEAR TO BE NEAR THE NORMAL FOR THIS TIME OF YEAR FOR THE NEXT FEW DAYS...LOOKING AT THE ENSEMBLE ANOMALY ANALYSIS. PERHAPS A BIT BELOW AFTER FRONTAL PASSAGES. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/JPR
Hazardous weather outlook, Jul 9, 1:43 PM CDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 143 PM CDT THU JUL 9 2009 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 101845- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 143 PM CDT THU JUL 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WEST CENTRAL AND SOUTHWEST MINNESOTA THIS AFTERNOON...AND EXPAND EASTWARD ACROSS THE OUTLOOK AREA THIS EVENING AS A COLD FRONT ARRIVES. ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE COLD FRONT WILL LINGER IN CLOSE PROXIMITY TO FAR SOUTH CENTRAL MINNESOTA AND EASTERN PORTIONS OF WEST CENTRAL WISCONSIN FRIDAY RESULTING IN CHANCES FOR SHOWERS AND THUNDERSTORMS IN THESE AREAS. MORE THUNDERSTORMS ARE EXPECTED ON TUESDAY AND TUESDAY NIGHT...AS ANOTHER FRONT ARRIVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS THE ENTIRE OUTLOOK AREA.
In the hours before
Special weather statement, Jul 9, 9:33 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
933 PM CDT THU JUL 9 2009
MNZ083-092-100315-
BLUE EARTH-FARIBAULT-
933 PM CDT THU JUL 9 2009
AT 932 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES SOUTH OF LEWISVILLE. THIS STORM WAS MOVING EAST
AT 45 MPH.
HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
WINNEBAGO.
AMBOY.
GOOD THUNDER.
MAPLETON.
MINNESOTA LAKE.
ST CLAIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
&&
LAT...LON 4385 9425 4385 9433 4406 9434 4416 9384
4379 9376 4376 9424
TIME...MOT...LOC 0233Z 253DEG 38KT 4386 9441Special weather statement, Jul 9, 10:08 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1008 PM CDT THU JUL 9 2009 MNZ083>085-100400- BLUE EARTH-STEELE-WASECA- 1008 PM CDT THU JUL 9 2009 AT 1008 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF ST CLAIR. THIS STORM WAS MOVING EAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL AND VERY HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ST CLAIR. PEMBERTON. WALDORF. JANESVILLE. OTISCO. NEW RICHLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. && LAT...LON 4420 9333 4390 9324 4388 9381 4411 9395 TIME...MOT...LOC 0308Z 260DEG 33KT 4404 9389
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:58 PM CDT | Severe Thunderstorm Warning | MPX | Martin, Watonwan | 42 min |
| Jul 9, 9:33 PM CDT | Special Weather Statement | MPX | Blue Earth | 42 min |
| Jul 10, 12:59 AM CDT | Special Weather Statement | MPX | Faribault, Freeborn, Martin | 76 min |
| Jul 10, 1:03 AM CDT | Special Weather Statement | MPX | Barron | 42 min |
| Jul 10, 1:29 AM CDT | Special Weather Statement | MPX | Rusk | 46 min |
Nearby
Special Weather Statements in Minnesota, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.